Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

On statins and cholesterol level is reduced. wrist and ankle are hurting. Is this due to statins?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3055 Questions
I have always been very active and healthy.DR. put me on statins & cholesterol is down to 89.
my wrists and ankles have REALLY begun to hurt . Do you think it could be the statins?
Posted Sat, 26 Oct 2013 in Cholesterol
Answered by Dr. Ivan R. Rommstein 45 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
Not just that I think,but is is probbaly statin since this is known side effect of it. It is now up to you to decide about cost-benefit of these drugs.
Also, not all statines cause muscle and joint pain so you have few options: first, you can try with some other statine, second you can decrease dosage,third: you can take statins together with nonsteroid painkillers or you can stop taking statins which is also justified in cases of intensive joint pain.
After it you can try to reduce cholesterol by changing dietary and lifestyle habits and see will there be improvement. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor